How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2239
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have been taking 20mg of Citalopram for 5 days now and have

This answer was rated:

I have been taking 20mg of Citalopram for 5 days now and have been getting bad headaches, chest pains, and I feel really anxious. Is this normal or should I go and ask my doctor?

Dr. Vikas :

Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.

Dr. Vikas :

Citalopram is a SSRI antidepressant and just like all other SSRI antidepressant can initially worsen anxiety symptoms before treating them. Many patients who start Citalopram experience severe anxiety symptoms like nausea, palpitation, sweating, rapid heart rate, giddiness, vomiting sensation, headache, chest pain etc to name a few.

Dr. Vikas :

If you are physically and medically fit and are experiencing these symptoms after starting Citalopram, then it is very much likely that these symptoms you have mentioned are because of Citalopram.

Dr. Vikas :

In most cases, these symptoms subside within 7-14 days of starting the treatment or increasing the dose. However, if you are not able to tolerate these symptoms or they increase in frequency and severity, you should consult your doctor. Assuming that, these symptoms are indeed because of Citalopram, in that case, simply decreasing the dose of Citalopram to 15 or 10 mg per day or adding a low dose of Clonazeapm .25 mg once or twice daily by your doctor should be enough for controlling these symptoms.

Dr. Vikas :

I hope this helps. Please feel free to discuss further if you have any other query.

Dr. Vikas :

Kind regards

Dr. Vikas :

Vikas

Dr. Vikas and other Mental Health Specialists are ready to help you

Related Mental Health Questions